Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 11, 2019, 10:32 AM EST for 8 counties in Tennessee; 5 counties in Virginia. It took effect at Feb 12, 2019, 1:00 AM EST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2019, 10:32 AM EST (15:32 UTC)
- In effect from
- Feb 12, 2019, 1:00 AM EST
- Expired
- Feb 13, 2019, 6:00 PM EST
- In force
- 41 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 365 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187 WWUS74 KMRX 111532 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1032 AM EST Mon Feb 11 2019 ...Windy Conditions Expected Across the Southern Appalachians late tonight through Tuesday afternoon... .Strong southerly winds are expected across the Southern Appalachians. The highest winds will be across the mountains and foothills of East Tennessee, with gusts up to 55 mph possible at times. TNZ041-072-074-087-120300- /O.NEW.KMRX.WI.Y.0010.190212T0600Z-190212T2100Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cades Cove, Gatlinburg, and Coker Creek 1032 AM EST Mon Feb 11 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 1 AM to 4 PM EST Tuesday. * WINDS...South 20 to 30 mph with gusts up to 40 mph. For elevations above 3500 feet, South 25 to 35 mph with gusts up to 55 mph. * TIMING...1 AM to 4 PM EST Tuesday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. A few power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
7 follow-up statements
344 WWUS74 KMRX 120048 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 748 PM EST Mon Feb 11 2019 ...Windy Conditions Expected Across the Southern Appalachians late tonight through Tuesday afternoon... .Strong southerly winds will develop across the Southern Appalachians late tonight through Tuesday afternoon. The highest winds will be across the mountains and adjacent foothills of East Tennessee and southwest Virginia. TNZ041-072-074-120900- /O.UPG.KMRX.WI.Y.0010.190212T0600Z-190212T2100Z/ /O.NEW.KMRX.HW.W.0003.190212T0600Z-190212T2100Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 748 PM EST Mon Feb 11 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 1 AM to 4 PM EST Tuesday. The Wind Advisory is no longer in effect. * WINDS...Sustained southerly winds increasing to 25 to 40 mph with gusts up to 60 mph. * TIMING...1 AM to 4 PM EST Tuesday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. A few power outages could occur. Traveling across the higher terrain, such as Highway 441, could be difficult. Be prepared for sudden strong gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-043-045-047-VAZ002-006-120900- /O.EXA.KMRX.WI.Y.0010.190212T0600Z-190212T2100Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise-Russell- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, Wise, Norton, and Lebanon 748 PM EST Mon Feb 11 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 1 AM to 4 PM EST Tuesday. * WINDS...South 20 to 30 mph with gusts up to 45 mph. The strongest winds across the higher elevations. * TIMING...1 AM to 4 PM EST Tuesday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. A few power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ087-120900- /O.CON.KMRX.WI.Y.0010.190212T0600Z-190212T2100Z/ Southeast Monroe- Including the city of Coker Creek 748 PM EST Mon Feb 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...1 AM to 4 PM EST Tuesday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. A few power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
028 WWUS74 KMRX 120856 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 356 AM EST Tue Feb 12 2019 ...Windy Conditions Expected Across the Southern Appalachians late tonight through Wednesday... .Strong southerly winds will develop across the Southern Appalachians late tonight through Tuesday afternoon. The highest winds will be across the mountains and adjacent foothills of East Tennessee and southwest Virginia. A tight pressure gradient developing behind today's storm system will keep winds rather strong well into Wednesday. TNZ041-072-074-121700- /O.EXB.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/ /O.CON.KMRX.HW.W.0003.000000T0000Z-190212T2100Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 356 AM EST Tue Feb 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 7 PM EST Wednesday. * WINDS...South 20 to 30 mph with gusts up to 45 mph today with a wind shift to the west with speeds of 15 to 25 mph with gusts up to 40 mph tonight into Wednesday. * TIMING...1 AM to 4 PM EST Tuesday for the high wind warning then 7 pm EST tonight to 7 pm EST Wednesday for the wind advisory. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. A few power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VAZ008-121700- /O.EXB.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/ Washington- Including the city of Abingdon 356 AM EST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 7 PM EST Wednesday. * WINDS...South 20 to 30 mph with gusts up to 45 mph with a to the west with speeds of 15 to 25 mph with gusts up to 40 mph tonight into Wednesday. * TIMING...1 AM to 4 PM EST Tuesday and behind the front, 7 PM EST tonight to 7 pm EST Wednesday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. A few power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-VAZ006-121700- /O.EXT.KMRX.WI.Y.0010.000000T0000Z-190214T0000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Russell- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Lebanon 356 AM EST Tue Feb 12 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...South 20 to 30 mph with gusts up to 45 mph, with a to the west with speeds of 15 to 25 mph with gusts up to 40 mph tonight into Wednesday. * TIMING...1 AM to 4 PM EST Tuesday and behind the front, 7 PM EST tonight to 7 pm EST Wednesday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. A few power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VAZ002-121700- /O.CON.KMRX.WI.Y.0010.000000T0000Z-190212T2100Z/ Wise- Including the cities of Wise and Norton 356 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South 20 to 30 mph with gusts up to 45 mph. The strongest winds across the higher elevations. * TIMING...1 AM to 4 PM EST Tuesday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. A few power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
298 WWUS74 KMRX 121511 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1011 AM EST Tue Feb 12 2019 ...Windy Conditions Expected Across the Southern Appalachians through Wednesday... .Strong southerly winds will continue across the Southern Appalachians through Wednesday afternoon. The highest winds will be across the mountains and adjacent foothills of East Tennessee and southwest Virginia. A tight pressure gradient developing behind today's storm system will keep winds rather strong well into Wednesday. TNZ041-072-074-130500- /O.CON.KMRX.HW.W.0003.000000T0000Z-190212T2100Z/ /O.CON.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 1011 AM EST Tue Feb 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...High wind warning through 4 PM this afternoon with a wind advisory through 7 PM Wednesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VAZ002-122100- /O.CON.KMRX.WI.Y.0010.000000T0000Z-190212T2100Z/ Wise- Including the cities of Wise and Norton 1011 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South 10 to 20 mph with gusts up to 40 mph. * TIMING...through 4 PM this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VAZ008-130500- /O.CON.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/ Washington- Including the city of Abingdon 1011 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...from 4 PM this afternoon through 7 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-VAZ006-130500- /O.CON.KMRX.WI.Y.0010.000000T0000Z-190214T0000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Russell- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Lebanon 1011 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...through 7 PM Wednesday * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
888 WWUS74 KMRX 122043 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 343 PM EST Tue Feb 12 2019 ...Windy Conditions Expected Across the Southern Appalachians through Wednesday... .Strong southerly winds will continue across the Southern Appalachians through Wednesday afternoon. The highest winds will be across the mountains and adjacent foothills of East Tennessee and southwest Virginia. A tight pressure gradient developing behind today's storm system will keep winds rather strong well into Wednesday. TNZ041-072-074-130445- /O.CAN.KMRX.HW.W.0003.000000T0000Z-190212T2100Z/ /O.CON.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 343 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Morristown has cancelled the High Wind Warning. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...High wind warning through 4 PM this afternoon with a wind advisory through 7 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-VAZ006-130445- /O.CAN.KMRX.WI.Y.0010.000000T0000Z-190214T0000Z/ /O.NEW.KMRX.WI.Y.0011.190212T2100Z-190214T0000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Russell- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Lebanon 343 PM EST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 7 PM EST Wednesday. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...through 7 PM Wednesday * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VAZ002-122145- /O.CAN.KMRX.WI.Y.0010.000000T0000Z-190212T2100Z/ Wise- Including the cities of Wise and Norton 343 PM EST Tue Feb 12 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds have decreased across the area. $$ VAZ008-130445- /O.CON.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/ Washington- Including the city of Abingdon 343 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...from 4 PM this afternoon through 7 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
954 WWUS74 KMRX 130306 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1006 PM EST Tue Feb 12 2019 ...Windy Conditions Expected Across the Southern Appalachians through Wednesday... .Strong westerly winds will continue across the Southern Appalachians through Wednesday afternoon. The highest winds will be across the mountains and adjacent foothills of East Tennessee and southwest Virginia. TNZ041-072-074-VAZ008-131000- /O.CON.KMRX.WI.Y.0010.000000T0000Z-190214T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Washington- Including the cities of Cosby, Cades Cove, Gatlinburg, and Abingdon 1006 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...West 15 to 30 mph with gusts up to 40 mph. * TIMING...Through 7 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-VAZ006-131000- /O.CON.KMRX.WI.Y.0011.000000T0000Z-190214T0000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Russell- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Lebanon 1006 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...West 15 to 30 mph with gusts up to 45 mph. * TIMING...Through 7 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
504 WWUS74 KMRX 130901 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 401 AM EST Wed Feb 13 2019 ...Windy Conditions Expected Across the Southern Appalachians through Wednesday... .Strong westerly winds will continue across the Southern Appalachians through this afternoon. The highest winds will be across the mountains and adjacent foothills of East Tennessee and southwest Virginia. TNZ041-072-074-VAZ008-131715- /O.EXT.KMRX.WI.Y.0010.000000T0000Z-190213T2300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Washington- Including the cities of Cosby, Cades Cove, Gatlinburg, and Abingdon 401 AM EST Wed Feb 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...West 15 to 30 mph with gusts up to 40 mph. * TIMING...Through 6 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-VAZ006-131715- /O.EXT.KMRX.WI.Y.0011.000000T0000Z-190213T2300Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Russell- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Lebanon 401 AM EST Wed Feb 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...West 15 to 30 mph with gusts up to 45 mph. * TIMING...Through 6 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
468 WWUS74 KMRX 131437 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 937 AM EST Wed Feb 13 2019 ...Windy Conditions Expected Across the Southern Appalachians through this afternoon... .Strong westerly winds will continue across the Southern Appalachians through this afternoon. The highest winds will be across the mountains and adjacent foothills of East Tennessee and southwest Virginia. TNZ041-072-074-VAZ008-132300- /O.CON.KMRX.WI.Y.0010.000000T0000Z-190213T2300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Washington- Including the cities of Cosby, Cades Cove, Gatlinburg, and Abingdon 937 AM EST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...Through 6 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-VAZ006-132300- /O.CON.KMRX.WI.Y.0011.000000T0000Z-190213T2300Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Russell- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Lebanon 937 AM EST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Through 6 PM Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 11, 6:18 AM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 11, 6:18 AM EST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
618 AM EST Mon Feb 11 2019
.AVIATION...
A mixture of IFR/LIFR and MVFR continues to highlight this taf
cycle. Persistent moist sly/swly flow continues to favor light
ra/dz yielding patchy MVFR/IFR fog and IFR/LIFR/MVFR cigs. Any IFR
should recover through late morning to low/mid MVFR for the
remainder of the day. Another round of IFR expected tonight at
CHA/TYS, less favorable at TRI given possible downsloping affects.
Winds will remain light vrb/sly through the day, increasing out
of the south overnight into Tuesday. With that, a potent llj
moving through the region ahead of the cold front will also
support LLWS at CHA.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Flash Flood Watch from late tonight through Tuesday evening for
Anderson-Campbell-Claiborne-Grainger-Hamblen-Hancock-
Hawkins-Jefferson-Johnson-Knox-Morgan-Northwest Carter-
Northwest Greene-Scott TN-Southeast Carter-Sullivan-Unicoi-
Union-Washington TN.
VA...Flash Flood Watch from late tonight through Tuesday evening for
Lee-Russell-Scott-Washington-Wise.
&&
CDGHazardous weather outlook, Feb 11, 3:17 AM EST, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 317 AM EST Mon Feb 11 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120830- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 317 AM EST Mon Feb 11 2019 /217 AM CST Mon Feb 11 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight An approaching cold front will favor increasing winds at the higher elevations late tonight when gusts could top 35 to 40 mph at times. Additionally, periods of moderate rainfall will move in as well which could lead to isolated flash flooding concerns into daybreak Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A cold front will sweep through the region on Tuesday bringing increased chances for showers and thunderstorms. Some of these thunderstorms could produce strong gusty winds. Given recent rainfall, additional moderate to heavy rainfall associated with the front could lead to new rounds of flash flooding. The most favorable regions for any flash flooding will be across the northern valley, northern plateau, and southwest Virginia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. CDG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:16 AM EST | Flash Flood Watch | MRX | Anderson, Campbell, Carter, Claiborne, Grainger, Greene and 12 more | 40 hr |
Nearby
Wind Advisories in Tennessee, 2019Wind Advisories in Virginia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.